Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


GH
Mar 21, 2013

Hello mr Vergel!

I'm a 31 year old male, hiv positive, and I was wondering about Growth Hormone.

I would love to get more lean mass, grow more muscles, and fix some of the lipodystrophy I got from the meds, i.e. eliminate visceral fat from chest and trunk.

I've always worked out a lot, but genetically I am not the very buff, strong type.

Would GH help me get more muscular and fit?

I heard GH can eliminate fat and I worry it can cause even more wasting on my limbs, buttocks and even face. Would it be possible to happen?

Please advice me on GH or something that could help me improve my body along with the gym.

Thank you so much in advance!

Response from Mr. Vergel

The growth hormone (GH) approved in HIV is called Serostim. It is prescribed to those with unintentional weight loss (5+ percent of normal body weight) and it is not indicated for lipodystrophy or muscle gain. GH works well at reducing belly fat but it was found to have too many side effects, so the FDA did not approve the company's application for it to be used for lipodystrophy. Also, it is very expensive and difficult to find insurance companies to pay for it. And yes, it can increase fat loss under the skin and worsen lipoatrophy.

The product approved for lipodystrophy is called Egrifta. It is a growth hormone stimulating hormone that makes your own pituitary gland produce normal levels of growth hormone. It also reduces belly fat but very slowly, and it does not work for about a third of the patients. It seems to have fewer side effects than Serostim since peak growth hormone levels are lower. However, many people who have tried have stopped using it due to its daily injections and lack of noticeable effects in the first 3-4 months for some. You can find out more about it here: Egrifta

There is a compounded and cheaper growth hormone releasing hormone called Sermorelin that some people access via specialized age management clinics.What is Sermorelin?

Before you start any program, make sure that you get your hormones checked (thyroid, testosterone, and estradiol)Although starting HIV medications increase low testosterone, some require larger increases to reverse HIV induced hypogonadism. Hypogonadism and low thyroid function can increase body fat and decrease lean mass. High estradiol can increase fat mass. Testosterone and HIV medications

If you are thinner than you used to be and you seem not to gain weight, you may want to talk to your doctor about nandrolone or oxandrolone. They have benefits and side effects (if not managed well). There are HIV specific studies with both compounds but many doctors are afraid to prescribe them since they have had no training on the subject and have been told that anabolics are bad for people. Anabolic Steroids: A Practical Guide

WHY IS NANDROLONE DECANOATE IMPORTANT FOR PEOPLE LIVING WITH HIV

For many, eating well and exercising properly without any anabolics or testosterone can help them attain 10-15 pounds of muscle gain and fat loss in 6 months to a year. I am including information on both options:

Outsmarting HIV With Healthy EatingOutsmarting HIV With Healthy Eating

Nelson's Exercise Tips

I hope this helps you to make an informed decision.

Nelson



Previous
improving with medecine
Next
pregnancy after using egrifta

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement